Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Taking 1 tablet of 10m. G.Cholesterol lowering for the almost 9 years s.(taking Aztor 10 mg for the last 3 years) At times I take a break of 1 or 2 days. At times for a week Can such drugs be discontinued once cholesterol levels are normal. Studies say these drugs have a lot of side effects and don't help much Last 1 month I have been experiencing severe hair fall, what could be the reason?

1 Doctor Answered
Taking 1 tablet of 10m. G.Cholesterol lowering for the al...
lybrate-user you have been taking these medicines from last 10 yrs, so your hair loss is definitely not secondary to these. Secondly you may discontinue the medicine intermittently if you want, but then their effect will disappear and your cholesterol levels may get deranged, so if you discontinue the medicine repeat your lipid profile 6 weeks later to see if it has not increased, if it does restart. I am sure you must be taking diet precautions and exercising daily like morning walk, if not then please do so, that may help you lower your cholesterol medicine dose a bit. But even after that you may require to take these medications, they are relatively safe and have been well studied so don't worry too much about the side-effects.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.